Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

Started Vyvanse, might need higher Dosage.

Ok , so I’m 47 and recently diagnosed. I was prescribed Vyvanse(20mg)  2.5 weeks ago but I don’t think its working. Maybe it did for a couple of days, but not so now. I think I’m losing it again. I’m even forgetting to take it these past couple of days. My next appt. isn’t until next week. Should I just wait till then or call the doctor’s office ? I’m a bit concerned and starting to get a bit more anxious than usual . Is it the medicine or just me?

Replies

It’s just “normal.”  If it seemed to help for a couple of days then, yes, the next step will be to increase the dose…if you want to try to jump start that process, call and tell your doctor all of that (see if he/she is okay with increasing the dose and re-evaluating that higher dose when you go in next week).  How long to wait between dose increases is something that nobody totally agrees with, btw.  But many physicians think two weeks at one dosage is plenty before increasing the dose.

On the bright side, going too slow is medically better than too fast…

Posted by BC on May 14, 2014 at 3:09am

I’m sorry your having a hard time! Just a few questions that might help us support you: Are you feeling anxious because you’re concerned that the medication isn’t going to work? Or are you feeling anxious otherwise? Have you had symptoms of anxiety before?

Many people with ADHD also have a coexisting mood disorder—depression & anxiety are not uncommon. But, it also might take you a while to adjust to a new medication, so make sure you’re taking it as prescribed.

I’m not a doctor, but physicians usually start at a very low dose and increase gradually to get to the “optimum dosage. 20 mg is not even close to a max dosage for an adult from what I understand.

When in doubt, always check with your doctor! It never hurts to make a call, especially if it will put your mind at ease

With all that out there, it’s also important that you are realistic about what you expect medication to do for you.  We have an expression and coaching that says, “pills don’t teach skills.”  Medication can be a great tool for many of us (myself included) to help us focus sufficiently to learn to do things differently, but it’s not going to be the cure-all you may be hoping for. You still have to do the work to learn to do things in ways that are best for you, with your ADHD brain.

Try not to be discouraged! You’re just starting this wonderful new journey, that can lead you toward much better functioning, and fulfillment.

Lynne Edris, ACG
Life & ADHD coach
http://www.CoachingADDvantages.com

Posted by ADD_Coach_Lynne on May 14, 2014 at 3:17am

I would give your doctor a call and find out if it’s okay to increase dosage slowly.

Posted by marymartin on May 14, 2014 at 6:13pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.